MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. XENOSURE BIOLOGICAL PATCH; MESH, SURGICAL

LEMAITRE VASCULAR, INC. XENOSURE BIOLOGICAL PATCH; MESH, SURGICAL
Catalog Number E1P6
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not received the patch for evaluation since the patch remains implanted in the patient.Hence, we could not conclusively determine the root cause of the issue.Surgeon stated that the clot was observed on the patch during revision on (b)(6) 2018.He informed us that the smoother side was correctly implanted so that it faces towards the blood flow and the patch was correctly rinsed per the ifu.We have received a total of 4 complaints related to 6 xenosure patches in last 10 years for this issue.The current rate of occurrence of (b)(4) is within our expected rate of occurrence.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Four hundred ninety seven patches from this lot number were released for sale.All of the patches have been sold.We have not received any other complaints of a similar nature for devices from this lot.Unfortunately, our analysis was limited to only the information provided and no physical sample was available to us for investigation.We therefore remain inconclusive about the root cause of this issue, but based on the documentation and complaint history review, we do not believe there is a systematic issue with the xenosure patch.Although we requested case histories, only limited information was provided to us.So, it could not be determined if some anatomical or procedural factors may have contributed to this series.Our ifu addresses the potential complications including thrombosis that are associated with the use of xenosure patch.The ifu also adequately instructs users on proper rinsing and implantation technique.Please note that we have also submitted manufacturer's report numbers: 1220948-2019-00014 and 1220948-2019-00015 for the other two cases of thrombosis that were reported by the same surgeon.
 
Event or Problem Description
During a routine sales call, surgeon mentioned a series of 3 carotid endarterectomy patients who were readmitted due to blood clots.This is report 1 of 3 of that series.

Brand Name
XENOSURE BIOLOGICAL PATCH
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key8357848
Report Number1220948-2019-00013
Device Sequence Number2284665
Product Code FTM
UDI-Device Identifier00840663106288
UDI-Public00840663106288
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040835
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2023
Device Catalogue NumberE1P6
Device Lot NumberXBU2955
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;